Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Dec 13, 2015, 2:25 PM PST for Nye County, Nevada. It took effect at Dec 14, 2015, 8:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2015, 2:25 PM PST (22:25 UTC)
- In effect from
- Dec 14, 2015, 8:00 AM PST
- Expired
- Dec 14, 2015, 6:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS75 KLKN 132225 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 PM PST SUN DEC 13 2015 NVZ040-041-141200- /O.NEW.KLKN.WI.Y.0017.151214T1600Z-151215T0200Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 225 PM PST SUN DEC 13 2015 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST MONDAY. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 9AM AND 2PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT. * IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH- PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS,SUCH AS US HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
369 WWUS75 KLKN 141005 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 205 AM PST MON DEC 14 2015 DEFAULT OVERVIEW SECTION NVZ040-041-150200- /O.CON.KLKN.WI.Y.0017.151214T1600Z-151215T0200Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 205 AM PST MON DEC 14 2015 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM PST THIS EVENING. * WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL OCCUR BETWEEN 9AM AND 2PM. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT. * IMPACTS...DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY WHEN DRIVING ALONG WEST TO EAST ORIENTED ROADS...SUCH AS US HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
009 WWUS75 KLKN 150144 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 544 PM PST MON DEC 14 2015 NVZ040-041-150245- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-151215T0200Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 544 PM PST MON DEC 14 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING. WIND ACROSS NORTHWESTERN AND NORTHEASTERN NYE COUNTIES HAVE DECREASED OVER THE LAST FEW HOURS. EXPECT NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH DURING THE OVERNIGHT HOURS TONIGHT AS WELL AS TOMORROW MORNING. WITH THE WINDS DECREASING TO BELOW ADVISORY THRESHOLDS...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 6 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:15 AM PST, 11 hours 10 minutes earlier.
Area forecast discussion, Dec 13, 3:15 AM PST, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 315 AM PST SUN DEC 13 2015 .SYNOPSIS...SLIGHTLY WARMER TODAY...HOWEVER A STRONG COLD FRONT WILL SWEEP ACROSS NORTHERN AND CENTRAL NEVADA LATE SUNDAY AND SUNDAY NIGHT BRINGING GUSTY WINDS...SNOW AND COLDER TEMPERATURES WITH 2 TO 4 INCHES OF SNOW IN MOST VALLEYS. SNOW SHOWERS WILL LINGER ON MONDAY AND TUESDAY FOR SOME AREAS. WITH BELOW NORMAL TEMPERATURES THROUGH MUCH OF THE WORK WEEK WITH LOWS DIPPING INTO THE SINGLE DIGITS AND BELOW ZERO IN A FEW SPOTS BEGINNING TUESDAY MORNING. && .SHORT TERM...TODAY THROUGH TUESDAY. ACTIVE WEATHER PATTERN WILL CONTINUE BEFORE SNOW SHOWERS TAPER OFF TUESDAY EVENING. TODAY AND TONIGHT...SLIGHTLY WARMER TODAY AS WARM AIR ADVECTION HAS BROUGHT WARMER AIR TO THE REGION. LIGHT SNOW THAT BROUGHT UP TO AN INCH OF SNOW ACROSS PORTIONS OF NORTHERN NEVADA TONIGHT HAVE MOSTLY ENDED AS OF THIS WRITING...BUT A FEW LINGERING SNOW SHOWERS ARE POSSIBLE MAINLY NORTH OF INTERSTATE 80. THE BIG STORY THOUGH IS THE STRONG COLD FRONT CURRENTLY JUST OFF THE WEST COAST. THIS FRONT WILL SWEEP INTO WESTERN AND NORTHERN NEVADA LATE THIS AFTERNOON ACROSS HUMBOLDT COUNTY. RAIN WILL QUICKLY CHANGE TO SNOW BY LATE AFTERNOON AND EARLY EVENING AS 700MB TEMPERATURES DROP TO AROUND -12 AND COLDER. INCLUDED HUMBOLDT COUNTY INTO THE WINTER WEATHER ADVISORY WITH 1 TO 2 INCHES OF SNOW IN WINNEMUCCA AND MCDERMITT AND SLIGHTLY HIGHER AMOUNTS NEAR DENIO AND THE SHELDON WILDLIFE REFUGE. THE FRONT WILL CONTINUE TO BE PROGRESSIVE AND SWEEP ACROSS NORTHERN AND CENTRAL NEVADA THROUGH THE EVENING AND OVERNIGHT HOURS WITH 2 TO 4 INCHES OF SNOW IN MOST VALLEYS. BY 4 AM SUNDAY MORNING THE SNOW WILL MAINLY BE CONFINED TO EASTERN NEVADA AND WILL DECREASE MONDAY MORNING. LAST BUT NOT LEAST WINDS WILL BE A BIT GUSTY IN HUMBOLDT COUNTY TODAY AND NEAR THE FRONT IN OTHER AREAS BUT SHOULD REMAIN JUST BELOW ADVISORY LEVELS WITH GUSTS OF 35 TO 40 MPH POSSIBLE. MONDAY...SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF THE AREA AND WILL BE ENHANCED BY MOIST NORTHWEST FLOW IN UPSLOPE PRONE AREAS INCLUDING AUSTIN...WILD HORSE AND SPRING CREEK WHERE AN ADDITIONAL COUPLE OF INCHES OF SNOW IS POSSIBLE. WINDS WILL BE GUSTY WITH A TIGHT PRESSURE GRADIENT AND 90 AGL WINDS OF 40 TO 45 KNOTS. MAY NEED WIND ADVISORIES FOR SOME AREAS ESPECIALLY NEAR TONOPAH WHERE MAV GUIDANCE SUGGESTS SUSTAINED WINDS OF 30 TO 40 MPH. TUESDAY...MOIST NORTH TO NORTHWEST FLOW WILL CONTINUE WITH SNOW SHOWERS AND UPSLOPE SNOW AGAIN IN WILD HORSE AND SPRING CREEK WITH ANOTHER COUPLE OF INCHES OF SNOW POSSIBLE. SNOW SHOWERS WILL BEGIN TO DECREASE LATE ON TUESDAY. OTHERWISE MORNING LOWS WILL DIP INTO THE LOWER TEENS AND SINGLE DIGITS IN AREAS WHERE SKIES WILL CLEAR. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY. UPPER LEVEL AND SURFACE RIDGE WILL BUILD INTO THE GREAT BASIN RESULTING IN PARTLY CLOUDY SKIES FOR A TIME TUESDAY NIGHT. THESE SKY CONDITIONS ALONG WITH NEW SNOW COVER FROM THE PREVIOUS SYSTEM WILL ALLOW LOW TEMPERATURES TO FALL WELL BELOW NORMAL LOWS. TEMPERATURES WILL RANGE FROM THE SINGLE DIGITS TO LOWER TEENS...EXCEPT FOR SOME VALLEY AREAS GOING BELOW ZERO WEDNESDAY MORNING. WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...MOISTURE FEEDING INTO THE PACIFIC NORTHWEST /ATMOSPHERIC RIVER TYPE REGIME/ IS FORECAST TO SPILL OVER THE UPPER LEVEL RIDGE AXIS IN ASSOCIATION WITH ANOTHER SURGE OF WARM AIR ADVECTION. BOTH MODELS /GFS AND ECMWF/ THICKEN THE CLOUD FIELD OVER NORTHERN AND CENTRAL NEVADA. THE GFS IS MORE AGGRESSIVE WITH THE OVER-RUNNING PRECIPITATION FOR NORTHERN NEVADA WHILE THE ECMWF HOLDS OFF THE PRECIPITATION UNTIL FRIDAY WHEN IT DEVELOPS IT ALONG THE NORTHERN NEVADA BORDER. FRIDAY THROUGH SUNDAY...BOTH MODELS INDICATE THE UPPER LEVEL RIDGE AXIS TRANSITIONS EAST OF THE GREAT BASIN FRIDAY. THIS RESULTS IN THE UPPER FLOW BACKING TO THE SOUTHWEST AND IN ADVANCE OF THE NEXT TROUGH APPROACHING FROM THE EASTERN PACIFIC. AS MENTIONED IN THE PREVIOUS DISCUSSION...THE OVERALL FLOW ACROSS THE CONUS IS QUITE SIMILAR HOWEVER THERE ARE SOME FORECAST CHALLENGES AND LEVEL OF CONFIDENCE WITH THE TROUGH OVER THE EASTERN PACIFIC. SOME OF THESE INCLUDE...STRENGTH AND LOCATION AS WELL AS EASTWARD PROPAGATION /TIMING/ AND IMPACTS THAT WILL TAKE PLACE. THE GFS...MAINLY HAS AN OPEN WAVE MOVING THROUGH THE GREAT BASIN NEXT WEEKEND WHILE THE ECMWF KEEPS THE TROUGH CUTOFF AND SPLIT FROM THE MAIN FLOW UNTIL IT REACHES THE CENTRAL CALIFORNIA COAST AS AN OPEN WAVE VERY LATE IN THE WEEKEND. IF THE ECMWF SOLUTION IS CLOSE...THEN CALIFORNIA COULD BE IN FOR A GOOD PRECIPITATION EVENT. STRETCHING INTO THE BEGINNING OF THE FOLLOWING WEEK...THE WESTERN UNITED STATES REMAINS UNDER A TROUGH WITH INCLEMENT WEATHER CONTINUING. && .AVIATION...SOME RAIN/SNOW SHOWERS FOR NORTHERN NEVADA WITH SOME MVFR CONDITIONS POSSIBLE AT KWMC/KEKO TODAY. CIGS LOWER TO MVFR/IFR AT ALL TERMINALS WITH PERIODS OF LIGHT TO MODERATE SNOW TONIGHT INTO MONDAY MORNING. MOST AREAS WILL SEE AN INCH OR TWO OF SNOW BY EARLY MONDAY MORNING. LIGHT SNOW SHOWERS WILL LINGER INTO MONDAY AFTERNOON...WITH LITTLE TO NO ADDITIONAL ACCUMULATIONS. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM PST MONDAY FOR NORTHERN ELKO COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-NORTHWESTERN NYE COUNTY-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-SOUTHWEST ELKO COUNTY. WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM PST MONDAY FOR HUMBOLDT COUNTY. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST MONDAY FOR NORTHEASTERN NYE COUNTY-SOUTH CENTRAL ELKO COUNTY- SOUTHEASTERN ELKO COUNTY-WHITE PINE COUNTY. && 90/89/89
Hazardous weather outlook, Dec 12, 5:54 PM PST, 20 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE ELKO NV 554 PM PST SAT DEC 12 2015 NVZ030-031-033>041-140200- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWEST ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 554 PM PST SAT DEC 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA. .DAY ONE...TONIGHT. LIGHT SNOW WILL DEVELOP IN HUMBOLDT COUNTY THIS EVENING AND WILL SPREAD ACROSS NORTHERN NEVADA THROUGH SUNDAY MORNING MAINLY ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR. SNOW ACCUMULATIONS OF UP TO ONE INCH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN AREA OF LOW PRESSURE AND ATTENDANT COLD FRONT WILL BRING ANOTHER ROUND OF SNOW SUNDAY AFTERNOON AND EVENING. THIS STORM WILL DROP SNOW ACROSS NORTHERN NEVADA...SPREADING INTO CENTRAL NEVADA THROUGH MONDAY MORNING. SNOW ACCUMULATIONS OF 1 TO 5 INCHES ARE POSSIBLE IN THE VALLEY LOCATIONS WITH 5 TO 10 INCHES IN THE MOUNTAINS. AS A RESULT...WINTER WEATHER ADVISORIES HAVE BEEN ISSUED FOR MUCH OF NORTHERN AND CENTRAL NEVADA THROUGH MONDAY AT 10 AM PST. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.